Alert archive / Pennsylvania / Wind Advisories in 2023
Wind Advisory 9, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Mar 31, 2023, 1:32 PM EDT for 4 counties in Ohio; 9 counties in Pennsylvania. It took effect at Apr 1, 2023, 3:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2023, 1:32 PM EDT (17:32 UTC)
- In effect from
- Apr 1, 2023, 3:00 AM EDT
- Expired
- Apr 1, 2023, 8:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Pittsburgh, PA
Counties Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Tuscarawas County, OH, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 44 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2788 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296 WWUS71 KPBZ 311732 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 132 PM EDT Fri Mar 31 2023 PAZ021-029-031-073-075-077-WVZ002>004-012-021-509-010200- /O.UPG.KPBZ.HW.A.0002.230401T1200Z-230402T0000Z/ /O.NEW.KPBZ.HW.W.0002.230401T1200Z-230402T0000Z/ Allegheny-Washington-Greene-Westmoreland-Fayette-Indiana-Brooke- Ohio-Marshall-Wetzel-Marion-Monongalia- Including the cities of Washington, New Kensington, Indiana, Follansbee, Waynesburg, Wheeling, Moundsville, Morgantown, Monessen, Uniontown, Wellsburg, New Martinsville, Fairmont, Canonsburg, Greensburg, Latrobe, Murrysville, Lower Burrell, and Pittsburgh Metro Area 132 PM EDT Fri Mar 31 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of southwest and western Pennsylvania. Portions of northern and the northern panhandle of West Virginia. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ PAZ074-076-078-WVZ510>514-010200- /O.UPG.KPBZ.HW.A.0002.230401T1200Z-230402T0600Z/ /O.NEW.KPBZ.HW.W.0002.230401T1200Z-230402T0600Z/ Higher Elevations of Westmoreland-Higher Elevations of Fayette- Higher Elevations of Indiana-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker- Eastern Tucker- Including the cities of Thomas, Kingwood, Rowlesburg, Terra Alta, Armagh, Parsons, Donegal, Hendricks, Coopers Rock, Canaan Valley, Davis, Ohiopyle, Ligonier, Bruceton Mills, Champion, Saint George, and Hazelton 132 PM EDT Fri Mar 31 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...West winds 25 to 40 mph with gusts up to 70 mph expected. * WHERE...In Pennsylvania, Higher Elevations of Fayette, Higher Elevations of Westmoreland, and Higher Elevations of Indiana Counties. In West Virginia, Eastern Preston, Eastern Tucker, Preston, Ridges of Eastern Monongalia and Northwestern Preston, and Western Tucker Counties. * WHEN...From 8 AM Saturday to 2 AM EDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OHZ049-050-057>059-068-069-WVZ001-010200- /O.NEW.KPBZ.HW.W.0002.230401T1200Z-230402T0000Z/ Harrison-Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe- Hancock- Including the cities of Weirton, Woodsfield, Cadiz, Martins Ferry, Steubenville, St. Clairsville, Caldwell, Zanesville, and Cambridge 132 PM EDT Fri Mar 31 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...In Ohio, Belmont, Guernsey, Harrison, Jefferson OH, Monroe, Muskingum, and Noble Counties. In West Virginia, Hancock County. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OHZ039>041-048-PAZ007>009-013>016-020-022-010200- /O.NEW.KPBZ.WI.Y.0009.230401T1200Z-230402T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong- Including the cities of Ambridge, Coshocton, Tionesta, Beaver Falls, Columbiana, Sharon, Carrollton, Grove City, Ford City, Brookville, Malvern, Monaca, Ellwood City, New Philadelphia, Hermitage, Oil City, Dover, Franklin, New Castle, Butler, Aliquippa, Kittanning, East Liverpool, Punxsutawney, Clarion, and Salem 132 PM EDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Portions of east central Ohio. Portions of northwest, southwest, and western Pennsylvania. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Frazier
4 follow-up statements
291 WWUS71 KPBZ 010123 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 923 PM EDT Fri Mar 31 2023 OHZ049-050-057>059-068-069-WVZ001-010930- /O.CON.KPBZ.HW.W.0002.230401T1200Z-230402T0000Z/ Harrison-Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe- Hancock- Including the cities of Cadiz, Caldwell, Steubenville, Weirton, Martins Ferry, Cambridge, St. Clairsville, Woodsfield, and Zanesville 923 PM EDT Fri Mar 31 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 60 mph expected. * WHERE...In Ohio, Belmont, Guernsey, Harrison, Jefferson OH, Monroe, Muskingum, and Noble Counties. In West Virginia, Hancock County. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ PAZ021-029-031-073-075-077-WVZ002>004-012-021-509-010930- /O.CON.KPBZ.HW.W.0002.230401T1200Z-230402T0000Z/ Allegheny-Washington-Greene-Westmoreland-Fayette-Indiana-Brooke- Ohio-Marshall-Wetzel-Marion-Monongalia- Including the cities of Monessen, Wellsburg, Greensburg, Follansbee, New Martinsville, Waynesburg, Wheeling, Washington, Murrysville, Canonsburg, Fairmont, New Kensington, Morgantown, Indiana, Lower Burrell, Moundsville, Uniontown, Pittsburgh Metro Area, and Latrobe 923 PM EDT Fri Mar 31 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Portions of southwest and western Pennsylvania. Portions of northern and the northern panhandle of West Virginia. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ PAZ074-076-078-WVZ510>514-010930- /O.CON.KPBZ.HW.W.0002.230401T1200Z-230402T0600Z/ Higher Elevations of Westmoreland-Higher Elevations of Fayette- Higher Elevations of Indiana-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker- Eastern Tucker- Including the cities of Coopers Rock, Bruceton Mills, Thomas, Hazelton, Kingwood, Parsons, Hendricks, Terra Alta, Ohiopyle, Canaan Valley, Ligonier, Davis, Champion, Rowlesburg, Armagh, Saint George, and Donegal 923 PM EDT Fri Mar 31 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...West winds 25 to 40 mph with gusts up to 70 mph expected. * WHERE...In Pennsylvania, Higher Elevations of Fayette, Higher Elevations of Westmoreland, and Higher Elevations of Indiana Counties. In West Virginia, Eastern Preston, Eastern Tucker, Preston, Ridges of Eastern Monongalia and Northwestern Preston, and Western Tucker Counties. * WHEN...From 8 AM Saturday to 2 AM EDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OHZ039>041-048-PAZ007>009-013>016-020-022-010930- /O.CON.KPBZ.WI.Y.0009.230401T1200Z-230402T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong- Including the cities of Malvern, Columbiana, Sharon, East Liverpool, Ellwood City, Oil City, Brookville, Dover, Butler, Punxsutawney, Aliquippa, New Castle, Grove City, Ambridge, Franklin, Coshocton, Beaver Falls, Tionesta, Hermitage, Ford City, Carrollton, New Philadelphia, Salem, Clarion, Monaca, and Kittanning 923 PM EDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Portions of east central Ohio. Portions of northwest, southwest, and western Pennsylvania. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CL
179 WWUS71 KPBZ 010621 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 221 AM EDT Sat Apr 1 2023 OHZ049-050-057>059-068-069-WVZ001-011430- /O.EXT.KPBZ.HW.W.0002.230401T0700Z-230402T0000Z/ Harrison-Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe- Hancock- Including the cities of St. Clairsville, Woodsfield, Martins Ferry, Zanesville, Caldwell, Weirton, Cambridge, Cadiz, and Steubenville 221 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In Ohio, Belmont, Guernsey, Harrison, Jefferson OH, Monroe, Muskingum, and Noble Counties. In West Virginia, Hancock County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ PAZ021-029-031-073-075-077-WVZ002>004-012-021-509-011430- /O.EXT.KPBZ.HW.W.0002.230401T0700Z-230402T0000Z/ Allegheny-Washington-Greene-Westmoreland-Fayette-Indiana-Brooke- Ohio-Marshall-Wetzel-Marion-Monongalia- Including the cities of Pittsburgh Metro Area, Greensburg, Morgantown, Lower Burrell, Latrobe, Uniontown, Washington, New Martinsville, Wheeling, New Kensington, Wellsburg, Indiana, Moundsville, Fairmont, Murrysville, Follansbee, Monessen, Waynesburg, and Canonsburg 221 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of southwest and western Pennsylvania. Portions of northern and the northern panhandle of West Virginia. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ PAZ074-076-078-WVZ510>514-011430- /O.EXT.KPBZ.HW.W.0002.230401T0700Z-230402T0600Z/ Higher Elevations of Westmoreland-Higher Elevations of Fayette- Higher Elevations of Indiana-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker- Eastern Tucker- Including the cities of Rowlesburg, Saint George, Champion, Hendricks, Parsons, Davis, Canaan Valley, Bruceton Mills, Ohiopyle, Armagh, Kingwood, Hazelton, Terra Alta, Coopers Rock, Donegal, Ligonier, and Thomas 221 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In Pennsylvania, Higher Elevations of Fayette, Higher Elevations of Westmoreland, and Higher Elevations of Indiana Counties. In West Virginia, Eastern Preston, Eastern Tucker, Preston, Ridges of Eastern Monongalia and Northwestern Preston, and Western Tucker Counties. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OHZ039>041-048-PAZ007>009-013>016-020-022-011430- /O.EXT.KPBZ.WI.Y.0009.230401T0700Z-230402T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong- Including the cities of Grove City, Butler, Punxsutawney, New Philadelphia, Beaver Falls, Kittanning, Ellwood City, Salem, Oil City, Tionesta, Monaca, Franklin, Hermitage, East Liverpool, New Castle, Aliquippa, Sharon, Columbiana, Coshocton, Carrollton, Ambridge, Malvern, Ford City, Dover, Clarion, and Brookville 221 AM EDT Sat Apr 1 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central Ohio. Portions of northwest, southwest, and western Pennsylvania. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
207 WWUS71 KPBZ 011403 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1003 AM EDT Sat Apr 1 2023 OHZ049-050-057>059-068-069-WVZ001-020000- /O.CON.KPBZ.HW.W.0002.000000T0000Z-230402T0000Z/ Harrison-Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe- Hancock- Including the cities of Cadiz, St. Clairsville, Cambridge, Caldwell, Martins Ferry, Weirton, Steubenville, Woodsfield, and Zanesville 1003 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...In Ohio, Belmont, Guernsey, Harrison, Jefferson OH, Monroe, Muskingum, and Noble Counties. In West Virginia, Hancock County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ PAZ021-029-031-073-075-077-WVZ002>004-012-021-509-020000- /O.CON.KPBZ.HW.W.0002.000000T0000Z-230402T0000Z/ Allegheny-Washington-Greene-Westmoreland-Fayette-Indiana-Brooke- Ohio-Marshall-Wetzel-Marion-Monongalia- Including the cities of New Kensington, Canonsburg, Murrysville, Moundsville, Washington, Uniontown, Lower Burrell, Monessen, Waynesburg, Indiana, Follansbee, Morgantown, Greensburg, Latrobe, Wheeling, New Martinsville, Fairmont, Pittsburgh Metro Area, and Wellsburg 1003 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of southwest and western Pennsylvania. Portions of northern and the northern panhandle of West Virginia. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ PAZ074-076-078-WVZ510>514-020000- /O.CON.KPBZ.HW.W.0002.000000T0000Z-230402T0600Z/ Higher Elevations of Westmoreland-Higher Elevations of Fayette- Higher Elevations of Indiana-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker- Eastern Tucker- Including the cities of Hendricks, Ligonier, Donegal, Thomas, Armagh, Bruceton Mills, Terra Alta, Rowlesburg, Kingwood, Hazelton, Coopers Rock, Davis, Canaan Valley, Parsons, Ohiopyle, Saint George, and Champion 1003 AM EDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph. * WHERE...In Pennsylvania, Higher Elevations of Fayette, Higher Elevations of Westmoreland, and Higher Elevations of Indiana Counties. In West Virginia, Eastern Preston, Eastern Tucker, Preston, Ridges of Eastern Monongalia and Northwestern Preston, and Western Tucker Counties. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OHZ039>041-048-PAZ007>009-013>016-020-022-020000- /O.CON.KPBZ.WI.Y.0009.000000T0000Z-230402T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong- Including the cities of Columbiana, New Philadelphia, Franklin, Monaca, Tionesta, Sharon, Ambridge, Grove City, Malvern, Oil City, Kittanning, New Castle, Beaver Falls, Aliquippa, Dover, Punxsutawney, East Liverpool, Brookville, Carrollton, Coshocton, Ellwood City, Hermitage, Clarion, Butler, Ford City, and Salem 1003 AM EDT Sat Apr 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of east central Ohio. Portions of northwest, southwest, and western Pennsylvania. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SH
459 WWUS71 KPBZ 012356 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 756 PM EDT Sat Apr 1 2023 OHZ049-050-057>059-068-069-PAZ021-029-031-073-075-077-WVZ001>004-012- 021-509-020100- /O.EXP.KPBZ.HW.W.0002.000000T0000Z-230402T0000Z/ Harrison-Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe- Allegheny-Washington-Greene-Westmoreland-Fayette-Indiana-Hancock- Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Including the cities of Wheeling, Steubenville, Canonsburg, Fairmont, Indiana, Washington, Murrysville, Monessen, Caldwell, New Kensington, Woodsfield, Latrobe, Wellsburg, Zanesville, Waynesburg, Greensburg, Pittsburgh Metro Area, Cambridge, Martins Ferry, Uniontown, Morgantown, Weirton, Moundsville, St. Clairsville, New Martinsville, Follansbee, Lower Burrell, and Cadiz 756 PM EDT Sat Apr 1 2023 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... Wind will continue to diminish through the evening. $$ OHZ039>041-048-PAZ007>009-013>016-020-022-020100- /O.EXP.KPBZ.WI.Y.0009.000000T0000Z-230402T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong- Including the cities of Brookville, Oil City, Hermitage, Tionesta, Dover, Franklin, Sharon, Grove City, Clarion, East Liverpool, Punxsutawney, Carrollton, New Castle, Coshocton, New Philadelphia, Butler, Ford City, Malvern, Monaca, Aliquippa, Columbiana, Ambridge, Kittanning, Ellwood City, Salem, and Beaver Falls 756 PM EDT Sat Apr 1 2023 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Wind will continue to diminish through the evening. $$ PAZ074-076-078-WVZ510>514-020600- /O.CON.KPBZ.HW.W.0002.000000T0000Z-230402T0600Z/ Higher Elevations of Westmoreland-Higher Elevations of Fayette- Higher Elevations of Indiana-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker- Eastern Tucker- Including the cities of Hazelton, Saint George, Terra Alta, Ligonier, Champion, Armagh, Donegal, Parsons, Hendricks, Coopers Rock, Bruceton Mills, Rowlesburg, Davis, Kingwood, Thomas, Canaan Valley, and Ohiopyle 756 PM EDT Sat Apr 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph. * WHERE...In Pennsylvania, Higher Elevations of Fayette, Higher Elevations of Westmoreland, and Higher Elevations of Indiana Counties. In West Virginia, Preston, Tucker, and Ridges of Eastern Monongalia. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 31, 8:29 AM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, Mar 31, 8:29 AM EDT, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
829 AM EDT Fri Mar 31 2023
.SYNOPSIS...
Developing low pressure will introduce rain showers on Friday
into early Saturday morning, with potential for embedded thunder
on Friday and Friday night. Strong wind is possible by mid day
Saturday ahead of a passing cold front, with coincident
potential for severe thunderstorms.
&&
.NEAR TERM /THROUGH TONIGHT/...
Warm and moist advection will allow for a steady increase in
temperature in swly flow ahead of an approaching trough. Clouds
will gradually thicken, with onset of rain showers around 9 or
10 am.
The chance for showers sticks around throughout the day as a
coupled jet propagates eastward aloft. With the warmth in the
lower boundary layer, some elevated instability may assist
benign thunderstorm development Friday night. Broad jet ascent
will move eastward by Saturday morning.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Low pressure undergoing cyclolysis will propagate eastward
toward the Ohio Valley on Friday morning. Gradient winds are
likely ramp up by 8am, with widespread 40-50 mph gusts from the
southwest are likely, with higher values possible in the ridges
of WV and PA. This will especially be trust in northwest facing
slopes, as wind will have a tunneling effect. Preliminary
precipitation will move through early in the morning, followed
by clearing and very productive warm advection.
Temperature will quickly climb into the mid-60s, with a strong
jet association and cold air aloft. This sets the stage for a
combination of buoyancy and upper level support. Severe
thunderstorms are possible on Saturday afternoon as the cold
front approaches from the northwest. Damaging wind, hail, and
isolated tornadoes are all possible and have been addressed with
a SPC Slight Risk.
Once the front passes on Saturday evening, a stark temperature
drop, subsiding wind, and the possibility of brief snow showers
nw of Pittsburgh will end the day.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Long range model ensembles indicate high pressure will develop
over the region on Sunday, supported by the polar jet.
Shortwave passage on Tuesday may provide brief precipitation
chance. Later in the week, a strong low pressure system is
liable to develop in the Rockies and eventually move
northeastward bringing rainfall chance.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
High IFR/low MVFR cigs expected today and tonight as a warm
front lifts across the region. LLWS is likely through the TAF
period.
.OUTLOOK...
Widespread rain and strong wind will continue into Saturday
with crossing low pressure. Ceilings will improve through the
day on Saturday.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...High Wind Watch from Saturday morning through Saturday evening
for PAZ021-029-031-073-075-077.
High Wind Watch from Saturday morning through late Saturday
night for PAZ074-076-078.
OH...None.
WV...High Wind Watch from Saturday morning through Saturday evening
for WVZ002>004-012-021-509.
High Wind Watch from Saturday morning through late Saturday
night for WVZ510>514.
&&
SYNOPSIS...89
NEAR TERM...89
SHORT TERM...89
LONG TERM...89
AVIATION...88Hazardous weather outlook, Mar 31, 3:55 AM EDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 355 AM EDT Fri Mar 31 2023 OHZ039>041-048>050-057>059-068-069-WVZ001-010800- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Hancock- 355 AM EDT Fri Mar 31 2023 This Hazardous Weather Outlook is for east central Ohio and northern West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts up to 50 mph are likely to develop late Saturday morning into Saturday afternoon ahead of a cold front. A Wind Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ074-076-078-WVZ510>514-010800- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Higher Elevations of Indiana- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 355 AM EDT Fri Mar 31 2023 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Wind gusts greater than 60 mph are possible Saturday late morning to afternoon. If confidence maintains, a high wind warning will be needed. Additionally, strong to severe thunderstorms may develop Saturday evening with a cold front passage. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ021-029-031-073-075-077-WVZ002>004-012-021-509-010800- Allegheny-Washington-Greene-Westmoreland-Fayette-Indiana-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- 355 AM EDT Fri Mar 31 2023 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southwest Pennsylvania, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Wind gusts 50 to 60 mph are possible Saturday late morning to afternoon. Additionally, strong to severe thunderstorms may develop Saturday evening with a cold front passage. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-013>016-020-022-010800- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver- Armstrong- 355 AM EDT Fri Mar 31 2023 This Hazardous Weather Outlook is for western Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts up to 50 mph are likely to develop late Saturday morning into Saturday afternoon ahead of a cold front. A Wind Advisory may be needed. Additionally, strong to severe thunderstorms ahead of a cold front will be possible Saturday afternoon to evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:32 PM EDT | High Wind Warning | PBZ | Belmont, Guernsey, Harrison, Jefferson, Monroe, Muskingum and 1 more | 36 hr |
Nearby
Wind Advisories in Pennsylvania, 2023Wind Advisories in Ohio, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.